Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 3, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 3, 2011, 8:26 AM CDT for Monroe County, Wisconsin. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2011, 8:26 AM CDT (13:26 UTC)
- Expired
- Apr 3, 2011, 9:00 AM CDT
- In force
- 34 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Monroe County, WI
The radar
The La Crosse radar (KARX), 42 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 8:35 AM CDT | HAIL 1 | Sparta, WI | DIME TO QUARTER SIZE HAIL |
| Apr 3, 8:42 AM CDT | HAIL 0.5 | 1 Sw Tomah, WI | 1.5 MILES SOUTHWEST OF INTERSECTION OF HWY 12 AND 21 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
230 WUUS53 KARX 031326 SVRARX WIC081-031400- /O.NEW.KARX.SV.W.0003.110403T1326Z-110403T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 826 AM CDT SUN APR 3 2011 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 900 AM CDT * AT 820 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR I 90 EXIT 25...OR NEAR SPARTA... MOVING EAST AT 45 MPH. THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT MC COY AND JACKSON PASS AROUND 835 AM... TUNNEL CITY AND RIDGEVILLE AROUND 840 AM... TOMAH AND I 90 EXIT 43 AROUND 845 AM... OAKDALE AND I 90 AND I 94 INTERCHANGE AROUND 850 AM... SHENNINGTON AND MILL BLUFF STATE PARK AROUND 855 AM... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4377 9091 4404 9090 4409 9031 4376 9032 TIME...MOT...LOC 1325Z 260DEG 39KT 4393 9079 WIND...HAIL 60MPH 1.00IN $$ BOYNE
4 follow-up statements
023 WWUS53 KARX 031332 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 832 AM CDT SUN APR 3 2011 WIC081-031400- /O.CON.KARX.SV.W.0003.000000T0000Z-110403T1400Z/ MONROE WI- 832 AM CDT SUN APR 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MONROE COUNTY UNTIL 900 AM CDT... AT 823 AM CDT...SPOTTERS REPORTED HALF INCH DIAMETER HAIL IN THE CITY OF SPARTA. AT 829 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR I 90 EXIT 28...OR NEAR SPARTA... MOVING EAST AT 45 MPH. THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TUNNEL CITY AND RIDGEVILLE AROUND 840 AM... TOMAH AND I 90 EXIT 43 AROUND 845 AM... I 90 AND I 94 INTERCHANGE AND OAKDALE AROUND 850 AM... MILL BLUFF STATE PARK AND WYEVILLE AROUND 855 AM... SHENNINGTON AROUND 900 AM... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4377 9091 4404 9090 4409 9031 4376 9032 TIME...MOT...LOC 1331Z 260DEG 39KT 4394 9070 WIND...HAIL 60MPH 1.00IN $$ BOYNE
699 WWUS53 KARX 031337 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 837 AM CDT SUN APR 3 2011 WIC081-031400- /O.CON.KARX.SV.W.0003.000000T0000Z-110403T1400Z/ MONROE WI- 837 AM CDT SUN APR 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MONROE COUNTY UNTIL 900 AM CDT... AT 823 AM CDT...SPOTTERS REPORTED HALF INCH DIAMETER HAIL IN THE CITY OF SPARTA. AT 834 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR JACKSON PASS...OR 7 MILES SOUTHWEST OF TOMAH...MOVING EAST AT 50 MPH. THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TOMAH AND I 90 EXIT 41 AROUND 845 AM... OAKDALE AND I 90 94 EXIT 48 AROUND 850 AM... MILL BLUFF STATE PARK AND SHENNINGTON AROUND 855 AM... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4377 9091 4404 9090 4409 9031 4376 9032 TIME...MOT...LOC 1337Z 262DEG 41KT 4394 9059 WIND...HAIL 60MPH 1.00IN $$ BOYNE
889 WWUS53 KARX 031348 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 848 AM CDT SUN APR 3 2011 WIC081-031400- /O.CON.KARX.SV.W.0003.000000T0000Z-110403T1400Z/ MONROE WI- 848 AM CDT SUN APR 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MONROE COUNTY UNTIL 900 AM CDT... AT 835 AM...A TRAINED WEATHER SPOTTER IN SPARTA REPORTED QUARTER SIZE HAIL. AT 843 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM WAS LOCATED NEAR I 90 EXIT 41...OR NEAR TOMAH... MOVING EAST AT 50 MPH. THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILL BLUFF STATE PARK AND SHENNINGTON AROUND 855 AM... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4377 9091 4404 9090 4409 9031 4376 9032 TIME...MOT...LOC 1347Z 262DEG 41KT 4394 9041 WIND...HAIL 60MPH 1.00IN $$ BOYNE
085 WWUS53 KARX 031403 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 903 AM CDT SUN APR 3 2011 WIC081-031413- /O.EXP.KARX.SV.W.0003.000000T0000Z-110403T1400Z/ MONROE WI- 903 AM CDT SUN APR 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONROE COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4377 9091 4404 9090 4409 9031 4376 9032 TIME...MOT...LOC 1348Z 262DEG 41KT 4394 9039 $$ BOYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:33 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Apr 3, 3:33 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 333 AM CDT SUN APR 3 2011 .SHORT TERM...TODAY THROUGH TUESDAY MAIN FORECAST CONCERNS ARE ON PRECIPITATION CHANCES TODAY AND POTENTIAL NEED FOR A WIND ADVISORY FOR MONDAY. CURRENTLY AS OF 08Z...WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS SHOWED TROUGHING OVER THE NORTHERN ROCKIES AND RIDGING FROM THE SOUTHERN PLAINS INTO MINNESOTA. UNDERNEATH THE UPPER RIDGE... PROFILER DATA SHOWED 850MB WINDS OF 40-65 KT FROM THE CENTRAL PLAINS INTO SOUTH CENTRAL MN OUT OF THE SOUTHWEST. THESE WINDS ARE ADVECTING MUCH WARMER AIR. NOTE THAT TOP AND OAX FROM THEIR 00Z SOUNDINGS HAD 850MB TEMPS AROUND 13C WHEREAS MPX WAS AT 0C. MOISTURE IS ALSO ACCOMPANYING THE WARM AIR...WITH MODELS SHOWING 850MB DEWPOINTS OVER IOWA AT 00Z OF -2 TO -10C AND NOW AS OF 08Z UP TO 0-4C. ON THE NORTHERN EDGE OF THIS STRONG WARM MOISTURE ADVECTION...PRECIPITATION HAS BROKEN OUT FROM CENTRAL AND SOUTHEAST MINNESOTA INTO WESTERN WISCONSIN. PLENTY OF MID AND HIGH CLOUDS EXISTS ACROSS MUCH OF THE FORECAST AREA...ALSO AIDED BY RIGHT ENTRANCE REGION SUPPORT FROM A 120-130 KT UPPER JET OVER MICHIGAN. THE MID AND HIGH CLOUDS SCATTER OUT ACROSS SOUTH DAKOTA...NEBRASKA AND SOUTHERN IOWA BEING FARTHER REMOVED FROM THE RIGHT ENTRANCE REGION AND ISENTROPIC LIFT TAKING PLACE. AT THE SURFACE...A 990MB LOW WAS PRESENT OVER NORTHEAST NEBRASKA. TODAY AND TONIGHT...UPPER TROUGHING OVER THE PACIFIC NORTHWEST IS PROGGED TO MARCH EASTWARD...REACHING EASTERN MINNESOTA BY 12Z MONDAY. AS WOULD BE EXPECTED...500MB HEIGHTS FALL QUITE A BIT...40 TO 80 METERS TODAY AND AN ADDITIONAL 130 TO 160 METERS TONIGHT. NORMALLY THIS AMOUNT OF HEIGHT FALLS WOULD IMPLY POTENTIAL FOR A SIGNIFICANT EVENT...ESPECIALLY TONIGHT. HOWEVER...THE POSITIVE TILT TO THE TROUGH REALLY SEEMS TO PREVENT THIS DYNAMICAL FORCING FROM BEING REALIZED. NONETHELESS...THE SURFACE LOW OVER NORTHEAST NEBRASKA DOES DEEPEN SLIGHTLY AS IT TRACKS ACROSS NORTHERN IOWA TODAY AND INTO NORTHERN LOWER MICHIGAN TONIGHT. THIS DEEPENING WILL SET THE STAGE FOR BREEZY SOUTHEAST WINDS THIS MORNING AND WEST WINDS TONIGHT. AS FAR AS PRECIPITATION WITH THE TROUGH...WING OF WARM ADVECTION PRECIPITATION GOING ON EARLY THIS MORNING IS EXPECTED TO LIFT NORTHEAST AND EAST THROUGH THE MORNING...EVENTUALLY OUT OF THE CWA. ONE ITEM OF INTEREST IS THAT THE HRRR...GFS AND NAM ALL HINT AT CONVECTION INITIATING BETWEEN 13-16Z OVER OUR FAR EASTERN CWA AND NEAR I-39. THIS CONVECTION IS ON THE NOSE OF CAPPING WHICH WILL BE BUILDING OVER THE AREA THROUGH THIS AFTERNOON. THE AFTERNOON LOOKS TO BE DRY UNDER THE CAPPING...BUT MAY SEE PLENTY OF FLAT CUMULUS DEVELOP AT THE BASE OF THE CAP AS LOW LEVEL MOISTURE ADVECTS IN. SHOULD SEE A WARM AFTERNOON...ESPECIALLY WEST OF THE MISSISSIPPI RIVER WHERE BETTER MIXING POTENTIAL EXISTS. HIGHS THERE LOOKING TO TOP OUT IN THE 60S. MEANWHILE...TAYLOR COUNTY WILL LIKELY STRUGGLE TO REACH THE MID 40S. TONIGHT...WITH THE STRONG 500MB HEIGHT FALLS COMING IN AND PRESENCE OF LOW TO MID-LEVEL FRONTOGENESIS BEHIND THE SURFACE LOW...COULD SEE SOME LIGHT RAIN. KEPT CHANCES DOWN IN THE 20-30 PERCENT RANGE...THOUGH...GIVEN THE GENERAL LACK OF MUCH QPF OUTPUT FROM MODELS. PLAN ON TEMPERATURES TO COOL DOWN QUITE A BIT TONIGHT IN THE WAKE OF THE SYSTEM...NOTED BY 850MB TEMPS DROPPING FROM 6-12C AT 00Z TO -2 TO -5C AT 12Z. MONDAY...WINDY IS THE WORD THAT WILL DESCRIBE TOMORROW. CONTINUED COLD ADVECTION NOTED BY 850MB TEMPS DROPPING TO -5 TO -8C...THE HIGHER SUN ANGLE ALLOWING FOR BETTER MIXING AND A TIGHT PRESSURE GRADIENT BEHIND THE SURFACE LOW ALL POINT TO A WINDY SCENARIO. ALSO...THE POTENTIAL EXISTS FOR SOME WEAK COLD CONVEYOR BELT SHOWERS WHICH WITH AN INVERTED-V PROFILE AT AND BELOW 900MB COULD AID IN LOCALLY ENHANCED GUSTS. MOMENTUM TRANSFER ON SOUNDINGS SUGGESTS POTENTIAL FOR GUSTS IN THE 32-37 KT RANGE ACROSS MUCH OF THE FORECAST AREA. THIS IS OF COURSE CLOSE TO THE 39 KT GUST PORTION OF THE WIND ADVISORY CRITERIA. EVEN IF WE DO NOT MEET THE GUST PORTION...THE SUSTAINED SPEEDS SUGGEST A PERIOD OF AROUND 30 MPH ACROSS MUCH OF SOUTHEAST MN AND NORTHEAST IA. 30 MPH SUSTAINED IS THE MINIMUM CRITERIA FOR WIND ADVISORY. THEREFORE...IT IS POSSIBLE WE MAY NEED WIND ADVISORIES. HIGHS EXPECTED TO BE MUCH COOLER THAN TODAY...ESPECIALLY WEST OF THE MISSISSIPPI RIVER. PLANNING ON READINGS MOSTLY IN THE 40S. MONDAY NIGHT AND TUESDAY...CONDITIONS DRY OUT AND WINDS DECREASE MONDAY NIGHT AS 500MB HEIGHTS RISE IN THE WAKE OF THE UPPER TROUGH...ALONG WITH A SURFACE RIDGE OF HIGH PRESSURE BUILDING IN. WITH PRECIPITABLE WATER VALUES DROPPING TO AROUND 50 PERCENT OF NORMAL AND WINDS LIGHTENING WITH THE SURFACE RIDGE...SOME OF THE TYPICAL COLD SPOTS COULD DROP INTO THE LOW 20S. ELSEWHERE MID TO UPPER 20S FROM GUIDANCE SEEMS REASONABLE. ON TUESDAY...MODELS PROG THE UPPER FLOW TO TURN MORE TOWARDS ZONAL ACROSS THE CONUS. WITHIN THE ZONAL FLOW...A FAIRLY POTENT SHORTWAVE IS INDICATED TO MOVE INTO NORTH DAKOTA. IN RESPONSE TO THIS WAVE...LOW PRESSURE FORMS AND DEEPENS OVER SOUTH DAKOTA...RESULTING IN WARM ADVECTION DOWNSTREAM. FOR NOW MAINTAINED A DRY FORECAST GIVEN THE ANTECEDENT DRY AIR MENTIONED EARLIER AND DRY FORECASTS FROM THE 02.12Z AND 03.00Z ECMWF. BOTH THE 03.00Z GFS AND NAM PRINT OUT SOME PRECIPITATION... BUT THINK THEY ARE TOO FAST. WITH 850MB TEMPS WARMING BACK UP TOWARDS 0-4C BY LATE IN THE DAY AND SOME SUNSHINE...SHOULD SEE HIGH TEMPERATURES RECOVER BACK TOWARDS NORMAL. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY NIGHT EXTENDED LOOKING MORE ACTIVE...AT LEAST FOR PRECIPITATION CHANCES... AS THE UPPER FLOW TRANSITIONS TO A NEGATIVE PNA PATTERN. FOR THE MOST PART...03.00Z MODELS AND ENSEMBLES ARE IN PRETTY GOOD AGREEMENT THROUGHOUT THE PERIOD...MUCH BETTER THAN YESTERDAY. STILL HAVING ISSUES WITH THE AMPLITUDE OF A SHORTWAVE EJECTING OUT OF THE DEVELOPING WESTERN TROUGH ON THURSDAY NIGHT...BUT THAT IS REALLY THE ONLY DIFFERENCE. NOW REGARDING SOME OF THE DETAILS. THE SHORTWAVE MENTIONED ON TUESDAY COMING INTO NORTH DAKOTA IS PROGGED TO CROSS CENTRAL MINNESOTA AND NORTHERN WISCONSIN TUESDAY NIGHT INTO WEDNESDAY MORNING. PERSISTENT ISENTROPIC LIFT AHEAD OF THIS WAVE SHOULD ALLOW PRECIPITATION TO MOVE ACROSS THE AREA WITH THE BEST CHANCES NORTH OF I-90 CLOSER TO THE SHORTWAVE TRACK. HAVE RAISED CHANCES TO 20-40 AND FURTHER INCREASES MAY BE NEEDED. A BRIEF BREAK IN PRECIPITATION IS ANTICIPATED WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS OVER THE WESTERN GREAT LAKES. THEN FOR THURSDAY INTO THURSDAY NIGHT...A POTENT SHORTWAVE IS INDICATED TO COME OUT OF THE DEVELOPING WESTERN TROUGH AND HEAD TOWARDS THE AREA. THE ECMWF REMAINS THE MOST AMPLIFIED WITH THE SHORTWAVE AND GIVEN ITS BETTER PREDICTABILITY...THINKING IT MIGHT BE ONTO SOMETHING. HAVE INCREASED PRECIPITATION CHANCES TO 20 TO 50 ON THURSDAY...HIGHEST IN NORTHEAST IOWA WHICH GETS INTO THE ISENTROPIC LIFT THE EARLIEST. FURTHER INCREASES WERE MADE FOR THURSDAY NIGHT TO 40-60. PRECIPITATION MAY DIMINISH FOR FRIDAY AND FRIDAY NIGHT IN THE WAKE OF THE SHORTWAVE...DEPENDING ON TIMING. STILL MAINTAINED A 30 PERCENT CHANCE IN FOR FRIDAY IN CASE THE SHORTWAVE IS SLOWER...AS THE 00Z ECMWF SUGGESTS. FOR NEXT WEEKEND...THERE IS STRONG MODEL AGREEMENT THAT THE UPPER TROUGHING OVER THE WESTERN U.S. IS GOING TO START MARCHING EAST...BUT SOME SLIGHT ISSUES WITH THE SPEED WITH THE GFS FASTER. IN ANY EVENT...IT LOOKS LIKE A NEW LOW PRESSURE SYSTEM DEVELOPS IN THE CENTRAL PLAINS WITH WARM ADVECTION AND MOISTURE STREAMING BACK NORTHWARD. SATURDAY IS QUESTIONABLE WHETHER THE MOISTURE GETS UP HERE THEN...BUT APPEARS MORE LIKELY SATURDAY NIGHT. FOR NOW HAVE CAPPED THE PRECIPITATION CHANCES AT 50 FOR SATURDAY NIGHT GIVEN HOW FAR IT IS IN THE FORECAST...THOUGH CONSENSUS GUIDANCE SUGGESTS AS HIGH AS 60. TEMPERATURES THROUGHOUT THE EXTENDED SHOULD END UP AT OR ABOVE NORMAL GIVEN THE UPPER FLOW PATTERN TRANSITION TO THE NEGATIVE PNA PATTERN. && .AVIATION...TODAY THROUGH MONDAY A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA TODAY BRINGING LIGHT RAIN TO THE TAF SITES. A WARM FRONT LIFTED NORTH OF THE TAF SITES EARLY THIS MORNING...WITH A LOW LEVEL FOCUSING INTO THE REGION PRODUCING 2KM AGL SOUTH WINDS OF 40 TO 50 KTS...PER VAD WIND PROFILER OBSERVATIONS. HAVE MAINTAINED LOW LEVEL WIND SHEAR IN THE TAF THROUGH 13Z AT KRST AND 14Z AT KLSE. VFR TO MVFR CONDITIONS CAN BE EXPECTED IN THE LIGHT RAIN THIS MORNING. VISIBILITIES ARE EXPECTED TO REMAIN ABOVE 6SM IN THE LIGHT RAIN ACTIVITY. THERE IS A CHANCE OF A FEW THUNDERSTORMS THIS MORNING AT KLSE WITH THE STRONG LOW LEVEL JET FOCUSING INTO THE AREA. PLAN ON MVFR CEILINGS THIS AFTERNOON. BREEZY SOUTH WINDS OF 12 TO 17KTS WILL CONTINUE THROUGH LATE THIS MORNING. A COLD FRONT IS EXPECTED TO PUSH ACROSS THE ARA LATE THIS AFTERNOON INTO THE EVENING HOURS SWITCHING WINDS TO THE NORTHWEST AND INCREASING. LOOK FOR NORTHWEST WINDS TO INCREASE TONIGHT BEHIND THE FRONT TO AROUND 20KTS...WITH GUSTS TO AROUND 30 KTS POSSIBLE. IN ADDITION...AN UPPER LEVEL TROUGH IS EXPECTED TO MOVE ACROSS THE REGION...BRINGING A CHANCE OF LIGHT RAIN TO THE AREA TONIGHT. PLAN ON MVFR CONDITIONS TO CONTINUE THROUGH THE OVERNIGHT HOURS. NORTHWEST WINDS ARE EXPECTED TO BECOME RATHER STRONG ON MONDAY...INCREASING INTO THE 20 TO 30KT RANGE MONDAY MORNING AND CONTINUING INTO MONDAY AFTERNOON. GUSTS TO AROUND 35KTS WILL BE POSSIBLE ON MONDAY ESPECIALLY AT KRST. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...AJ AVIATION...WETENKAMP
Hazardous weather outlook, Apr 3, 4:40 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 440 AM CDT SUN APR 3 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-041200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 440 AM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THIS MORNING... MAINLY EAST OF THE MISSISSIPPI RIVER. LIGHTNING AND BRIEF HEAVIER RAIN WILL BE THE MAIN HAZARDS FROM ANY STORMS THAT OCCUR. MINOR FLOODING WILL REMAIN A CONCERN ON THE MISSISSIPPI RIVER WHERE WATER LEVELS CONTINUE TO SLOWLY RISE TOWARD OR FURTHER ABOVE FLOOD STAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY CONDITIONS ARE EXPECTED ON MONDAY. PLAN ON NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH. THE HIGHEST GUSTS WILL OCCUR ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. FLOODING ALONG RIVERS AND STREAMS WILL REMAIN A CONCERN...ESPECIALLY ALONG THE MISSISSIPPI RIVER. WATER LEVELS WILL CONTINUE TO SLOWLY RISE TOWARD OR FURTHER ABOVE FLOOD STAGE THROUGH THE NEXT COUPLE OF WEEKS ALONG THE MISSISSIPPI. THOSE WITH INTERESTS ALONG THE MISSISSIPPI SHOULD CONTINUE TO MONITOR THE LATEST RIVER STATEMENTS AND FLOOD FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ
In the hours before
Special weather statement, Apr 3, 8:20 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 820 AM CDT SUN APR 3 2011 WIZ034-041-042-031415- JACKSON-LA CROSSE-MONROE- 820 AM CDT SUN APR 3 2011 AT 815 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROCKLAND...MOVING EAST AT 40 MPH. WIND GUSTS OF 40 TO 50 MPH AND NICKEL SIZE HAIL MAY ACCOMPANY THIS STRONG THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... FARMERS VALLEY...I 90 EXIT 28...FORT MC COY...NORWALK...ST MARYS... RIDGEVILLE AND I 90 EXIT 41. WETENKAMP
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:54 AM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau, Monroe | 51 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.